Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 5, 2007, 2:33 PM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2007, 2:33 PM HST (00:33 UTC)
- Expired
- Dec 5, 2007, 5:45 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 0.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 060036
FFWHFO
HIC009-060345-
/O.EXT.PHFO.FF.W.0019.000000T0000Z-071206T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
233 PM HST WED DEC 5 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF MAUI IN MAUI COUNTY
* UNTIL 545 PM HST
* AT 228 PM HST...RADAR SHOWED MOST OF THE HEAVY RAINFALL HAS MOVED
EAST OF MAUI. HOWEVER...RUNOFF REMAINS HIGH IN CENTRAL AND EAST
MAUI AND STREAM GAGES ARE SHOWING THAT WATER LEVELS ARE STILL
RISING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUKALANI...PAIA...NAHIKU...MAALAEA...KIHEI...KEANAE...HANA...
HALIIMAILE...MAKAWAO...HAIKU...KAHULUI...KULA AND PAUWELA.
THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF MAUI IN MAUI COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 545 PM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2075 15594 2059 15611 2055 15646 2063 15649
2065 15647 2077 15656 2096 15646 2098 15624
$$
KODAMA1 follow-up statement
000
WGHW70 PHFO 060341
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
539 PM HST WED DEC 5 2007
HIC009-060349-
/O.EXP.PHFO.FF.W.0019.000000T0000Z-071206T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAUI IN MAUI COUNTY-
539 PM HST WED DEC 5 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE ISLAND OF MAUI IN MAUI
COUNTY...
...A FLASH FLOOD WATCH FOR MAUI...KAHOOLAWE AND THE BIG ISLAND
REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...
THE HEAVY RAINS AND FLOODING HAVE SUBSIDED...BUT RUNOFF IS STILL
OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS.
LAT...LON 2075 15594 2059 15611 2055 15646 2063 15649
2065 15647 2077 15656 2096 15646 2098 15624
$$
KODAMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 5, 10:55 AM HST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 5, 10:55 AM HST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1055 AM HST WED DEC 5 2007 .SYNOPSIS...THE HEAVY WINDS AND RAINS HAVE MOVED OVER MAUI AND WILL BE NUDGING ITS WAY TO THE BIG ISLAND TONIGHT. FRESH FAIR WEATHER TRADE WINDS TO RETURN MONDAY. && .DISCUSSION...THE GALE FORCE LOW IS NOW STATIONARY SOME 225 MILES NORTH OF KAUAI. ITS FRONT WHICH PASSED THRU KAUAI LAST NIGHT AND OAHU EARLY THIS MORNING IS NOW OVER MAUI. ITS PROGRESS IS EXPECTED TO SLOW AND REACH THE BIG ISLAND TONIGHT AND STALL THERE. THE GFS MODEL NOW WEAKENS THE LOW BEGINNING TOMORROW AND BEGINS MOVING IT OFF TO THE NORTH FRIDAY. WHILE THE LOW OR ITS SUPPORTING UPPER TROUGH REMAINS NEAR THE ISLANDS KAUAI OAHU AND MOLOKAI WHICH HAVE ALREADY LIKELY SEEN THEIR WORST MAY STILL HAVE A FEW MORE BUT NOT AS STRONG SHOWERS AND WINDS. MORE DETERMINED IMPROVEMENT IS EXPECTED AFTER THE WEEKEND AS FRESH TRADE WINDS RETURN ON MONDAY. && .MARINE...BOTH INCOMING LARGE NORTHWEST SWELLS AND STRONG SOUTHWEST LOCAL WINDS WILL CONTINUE TO CAUSE ROUGH ADVISORY LEVEL SURF CONDITIONS ON MOST SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING...ALL ISLANDS TIL 6 PM FLASH FLOOD WATCH...ALL ISLANDS HIGH SURF WARNING....KAUAI NORTH AND WEST SHORES TIL 6 PM HIGH SURF ADVISORY...MOST OTHER SHORES TIL 6 PM BLIZZARD WATCH...BIG ISLAND SUMMITS TIL LATE TONIGHT SMALL CRAFT ADVISORY...OAHU TO BIG ISLAND TIL 6 PM GALE WARNING...KAUAI TO MOLOKAI TIL 6 PM. && MATSUDA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 2:04 PM HST | Special Marine Warning | HFO | 86 min | |
| Dec 5, 2:52 PM HST | Flash Flood Warning | HFO | Hawaii | 6 hr |
| Dec 5, 3:06 PM HST | Blizzard Warning | HFO | Hawaii | 48 hr |
| Dec 5, 8:30 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.